Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV & ACE inhibitors
Apr 2, 2010

Hi Doc, Infected 1989 at age 29. Started cocktail w/Combivir & Crixivan 1996 = Rt. kidney (due to Crixivan) stones 2001 & Lt. percutaneous nephrolithotomy for 3.5cm staghorn calculus (not related to HIV or meds) 2002. Switched to Combivir & Sustiva (efirivim). Serum Creatnine in 110-130 range (normal = <110)ever since. But now, as I am about to turn 50 and a year over my 20 year prognosis (or is it expiry date?) my BP has skyrocketed from borderline to Stage 3 hypertension (183/122) in the past 4 months. My GP wants me to begin ACE inhibitors immediately but I am worried about side effects. Your insight would be muchly appreciated.

Response from Dr. Henry

ACE inhibitors are widely used in HIV + patients to control blood pressure and to help protect kidney function. I have scores of patients on various ACE inhibitors which are generally well tolerated though sometimes need to change from one (ie lisinopril causing a benign but annoying cough) to another based on individual response/tolerability. KH



Previous
extreme palpitation
Next
Sickness & Atripla

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement